Q. I suddenly developed hair loss problems late last year. Is it due to stress?

Answered by
Dr. Deepti Shukla
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 05, 2020 and last reviewed on: Aug 29, 2020

I have hair loss problems at age 17 this first started late last year. I didn’t really notice it at first till I shaved my head. I used to use minoxidil for about 4 weeks then stopped and just oils till now. I had gone through a breakup 2 months prior so I don’t know if it’s linked to that cause I was really stressed out during that time. It’s been about 9 months and still have the same spots of my head where hair isn’t really growing back to normal.

#

Hello, Don't worry I will help you with your concern.

Your history suggests you have telogen effluvium. It is a condition in which sudden excessive hair fall occurs due to any stress or any illness or any medicine.

As you went through stress that might have caused telogen effluvium. But since you are facing hair fall since 9 months, you may have androgenetic alopecia with superimposed telogen effluvium.

Minoxidil is a good medicine to promote hair growth but you need to continue minoxidil for long time. If you have active hair fall then we have to start you on hair multivitamines and one lotion to control active shedding and then restart minoxidil when active shedding reduces.

Please share a photo from frontal scalp and top of scalp so I can assess and suggest you treatment accordingly. Thanks and regards


Was this answer helpful?

 | 

Related Questions:
Alopecia - Hair loss Treatment Through Homeopathy

.. at a rise, and even young adults are complaining about it. This article provides homeopathic treatment options for hair fall .. ...   Read full

I am using Minoxidil but not satisfied with the outcome. What is wrong here?

Sometimes there can be shedding of hair in between but you will recover from it if you keep using it ...   Read full

Is it safe to use Minoxidil continuously for male pattern baldness?

.. read your query in detail and understood your concern. As far as Betamethasone dipropionate and Zinc sulphate lotion is concerned, it is mainly given for dandruff or seborrheic dermatitis and hair fall due to it. It has no effect on androgenetic ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Hair Loss (Alopecia Areata) Cure Through Homoeopathy

Article Overview: Homeopathic treatment for alopecia areata is reasonably successful. Homeopathic medicines try to cure the immune system disorder that is responsible for hair loss. Read Article


Dr. Priyanka M Arora
Homeopathic Physician

What Is Alopecia Areata? Alopecia areata is a condition where there is hair loss that affects typically the scalp, beard, eyebrows etc in oval or circular patches. Alopecia areata is a common skin disorder which affects all races, both genders and typically younger age groups. In some cases total ...  Read Article

I am a 25-year-old male with extreme hair loss. Kindly advice.

Query: Hello doctor, I am a 25-year-old male with extreme hair loss. I was on Rogaine 5 %, Finax 1 mg, but losing lots of hair from the vertex.  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.